Alert archive / North Dakota / Special Weather Statements in 2016
Special Weather Statement, NWS Bismarck, ND
NWS Bismarck, ND issued this special weather statement at Apr 7, 2016, 12:21 AM CDT for Logan County, North Dakota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2016, 12:21 AM CDT (05:21 UTC)
- Expired
- Apr 7, 2016, 1:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Bismarck, ND
County Logan County, ND
The radar
The Bismarck radar (KBIS), 91 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
588
WWUS83 KBIS 070521
SPSBIS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1221 AM CDT THU APR 7 2016
NDZ036-047-070600-
LOGAN-KIDDER-
1221 AM CDT THU APR 7 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL KIDDER AND CENTRAL
LOGAN COUNTIES UNTIL 100 AM CDT...
AT 1220 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF LAKE ISABEL...OR 10 MILES SOUTHEAST OF STEELE...MOVING SOUTHEAST AT
55 MPH.
WINDS GUSTS TO 40 MPH AND PEA SIZED HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NAPOLEON...LEHR...BEAVER LAKE STATE PARK AND BURNSTAD.
LAT...LON 4672 10001 4683 9981 4636 9909 4628 9923
4628 9960
TIME...MOT...LOC 0520Z 319DEG 48KT 4671 9983
$$
SIMOSKO/SCHULTZWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Apr 6, 9:43 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 6, 9:43 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 943 PM CDT WED APR 6 2016 .UPDATE... ISSUED AT 941 PM CDT WED APR 6 2016 ISOLATED GUSTY WINDS OVER 50 MPH CONTINUES WITH A FEW RANDOM SHOWERS THIS EVENING. THIS WILL DIMINISH WITH TIME. UPDATED POPS WITH THE LATEST RADAR TRENDS. UPDATE ISSUED AT 801 PM CDT WED APR 6 2016 GRADIENT WINDS OF 20 TO 35 MPH SUPERIMPOSED ON SCATTERED SHOWERS HAVE PRODUCED WIND GUSTS OF 30 TO 50 MPH THIS EVENING ACROSS WESTERN NORTH DAKOTA. WITH WIND ADVISORY EXPIRING AT 8 PM DO NOT FEEL IT NECESSARY TO EXTEND THE ADVISORY FOR ONE MORE HOUR UNTIL THE MAJORITY OF SHOWERS END. WILL LET WIND ADVISORY GO AS SCHEDULED AND EXPECT AN HOUR OF GUSTY WINDS AS SHOWERS DECREASE WITH SUNSET. OTHERWISE RAIN ENDING SOUTHWEST WITH SCATTERED SHOWERS NORTHWEST AND CENTRAL DECREASING RAPIDLY AFTER SUNSET. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 318 PM CDT WED APR 6 2016 CONTINUING LIGHT SNOW AND THUNDERSTORM POTENTIAL THIS AFTERNOON...AND POSSIBLE NEAR CRITICAL FIRE WEATHER CONDITIONS THURSDAY HIGHLIGHT THE SHORT TERM. THE 15-19 UTC HIGH RESOLUTION SUITES PROPAGATE THE BAND OF LIGHT SNOW ACROSS CENTRAL NORTH DAKOTA INTO THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY THROUGH THE AFTERNOON...WITH DIURNAL CELLULAR CONVECTION DEVELOPING BEHIND THE BAND. THE 16-18 UTC RAP CONTINUE TO SUGGEST 200-600 J/KG OF ML CAPE BUILDING THIS AFTERNOON ACROSS CENTRAL NORTH DAKOTA...GENERALLY ACROSS THE HIGHWAY 83 CORRIDOR...AND POSSIBLY INTO THE FAR NORTHWEST. DEEP LAYER SPEED SHEAR IS QUITE HIGH...AROUND 50-60 KTS...GIVEN STRONG WINDS THROUGHOUT THE TROPOSPHERE. WHEN COUPLED WITH LOW FREEZING LEVELS...SMALL HAIL AND LOCALLY STRONG WINDS ARE POSSIBLE THROUGH SUNSET. SEE THE FIRE WEATHER DISCUSSION BELOW FOR DETAILS REGARDING POTENTIAL NEAR CRITICAL FIRE WEATHER CONDITIONS ON THURSDAY. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 318 PM CDT WED APR 6 2016 A BRIEF WARM UP INTO SATURDAY HIGHLIGHTS THE EXTENDED FORECAST. THE 12 UTC GLOBAL SUITES ARE IN AGREEMENT ON A SHORTWAVE RIDGE BUILDING INTO THE NORTHERN PLAINS ON SATURDAY...SUPPORTING THE POTENTIAL FOR WIDESPREAD HIGHS IN THE 60S AND POSSIBLY 70S WEST OF US HIGHWAY 83. SATURDAY WILL HAVE TO BE MONITORED FOR POSSIBLE NEAR CRITICAL FIRE WEATHER CONDITIONS WITH STRONG SOUTHERLY WINDS POSSIBLE AHEAD OF THE SURFACE TROUGH ACROSS EASTERN MONTANA. THEREAFTER....THE UPPER LEVEL PATTERN TRANSITIONS TO NORTHWEST ALOFT...MARKING A POSSIBLE RETURN TO NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 635 PM CDT WED APR 6 2016 AT 7 PM CDT...A COLD FRONT WAS MOVING SOUTH THROUGH NORTH DAKOTA. HIGH PRESSURE WILL BUILD INTO WESTERN NORTH DAKOTA AND EASTERN MONTANA TONIGHT. WIDELY SCATTERED SHOWERS WILL DECREASE ACROSS WEST AND CENTRAL NORTH DAKOTA OVERNIGHT. ON THURSDAY EXPECT MVFR CEILINGS TO DEVELOP BACK INTO KJMS-KMOT AFTER 12Z. && .FIRE WEATHER... ISSUED AT 318 PM CDT WED APR 6 2016 NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE THURSDAY GENERALLY ALONG AND WEST OF US HIGHWAY 83. STRONG NORTHWEST WINDS SUSTAINED AROUND 25 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE...COUPLED WITH AFTERNOON MINIMUM RELATIVE HUMIDITY LEVELS NEAR 20 PERCENT. SHOULD THIS FORECAST TREND CONTINUE...FIRE WEATHER HEADLINES MAY BE NEEDED FOR THURSDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...WAA
Hazardous weather outlook, Apr 6, 8:21 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 821 PM CDT WED APR 6 2016 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080130- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 821 PM CDT WED APR 6 2016 /721 PM MDT WED APR 6 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FIRE WEATHER CONCERNS MAY BE ELEVATED THURSDAY...SATURDAY AND SUNDAY DUE TO BREEZY AND DRY WEATHER...ESPECIALLY IN SOUTHWEST NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 6, 9:19 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
919 PM CDT WED APR 6 2016
NDZ001-070300-
DIVIDE-
919 PM CDT WED APR 6 2016
...HIGH WINDS WILL AFFECT DIVIDE COUNTY UNTIL 1000 PM CDT...
PASSING SHOWERS HAVE CREATED WINDS GUSTS AS HIGH AS 61 MPH IN PARTS
OF DIVIDE COUNTY TONIGHT.
SHOWERS MAY CONTINUE TO CAUSE WIND GUSTS TO 55 MPH THROUGH 10 PM CDT.
LOCATIONS IMPACTED INCLUDE...
CROSBY...NOONAN...FORTUNA...ALKABO...WRITING ROCK STATE HISTORICAL SITE
AND AMBROSE.
LAT...LON 4900 10294 4872 10294 4872 10289 4864 10288
4863 10405 4900 10405
TIME...MOT...LOC 0216Z 314DEG 48KT 4886 10362
MATHEWSLocal storm report, Apr 6, 9:22 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
922 PM CDT WED APR 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM NON-TSTM WND GST 9 NW ALKABO 48.97N 104.00W
04/06/2016 M61 MPH DIVIDE ND MESONET
&&
MMSpecial weather statement, Apr 6, 9:37 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
937 PM CDT WED APR 6 2016
NDZ036-037-047-070315-
STUTSMAN-LOGAN-KIDDER-
937 PM CDT WED APR 6 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KIDDER...
SOUTHWESTERN STUTSMAN AND LOGAN COUNTIES UNTIL 1015 PM CDT...
AT 936 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TAPPEN...OR 13
MILES WEST OF MEDINA...MOVING SOUTHEAST AT 55 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TAPPEN...STREETER...LEHR...FREDONIA AND CRYSTAL SPRINGS.
LAT...LON 4629 9955 4690 9975 4699 9952 4648 9904
4628 9904 4628 9951
TIME...MOT...LOC 0236Z 330DEG 52KT 4688 9958
MATHEWSSpecial weather statement, Apr 6, 9:45 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
945 PM CDT WED APR 6 2016
NDZ046-047-050-070330-
MCINTOSH-LOGAN-EMMONS-
945 PM CDT WED APR 6 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LOGAN...
NORTHWESTERN MCINTOSH AND NORTHEASTERN EMMONS COUNTIES UNTIL 1030 PM
CDT...
AT 944 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
BRADDOCK...OR 23 MILES NORTH OF LINTON...MOVING SOUTHEAST AT 55 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAZELTON...BRADDOCK AND TEMVIK.
LAT...LON 4613 10008 4658 10053 4664 10040 4663 10006
4629 9962 4609 9978
TIME...MOT...LOC 0244Z 326DEG 50KT 4660 10025
MATHEWSLocal storm report, Apr 6, 10:41 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
1041 PM CDT WED APR 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND GST WASHBURN 47.29N 101.03W
04/06/2016 M58 MPH MCLEAN ND MESONET
0537 PM TSTM WND GST COLEHARBOR 47.54N 101.22W
04/06/2016 M60 MPH MCLEAN ND MESONET
0856 PM NON-TSTM WND GST 9 NW ALKABO 48.97N 104.00W
04/06/2016 M61 MPH DIVIDE ND MESONET
0519 PM TSTM WND GST 1 W GARRISON 47.65N 101.43W
04/06/2016 M58 MPH MCLEAN ND ASOS
&&
NWS BISMARCK ND
IRIS SYSTEMSpecial weather statement, Apr 7, 12:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1221 AM CDT THU APR 7 2016
NDZ036-047-070600-
LOGAN-KIDDER-
1221 AM CDT THU APR 7 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL KIDDER AND CENTRAL
LOGAN COUNTIES UNTIL 100 AM CDT...
AT 1220 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF LAKE ISABEL...OR 10 MILES SOUTHEAST OF STEELE...MOVING SOUTHEAST AT
55 MPH.
WINDS GUSTS TO 40 MPH AND PEA SIZED HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NAPOLEON...LEHR...BEAVER LAKE STATE PARK AND BURNSTAD.
LAT...LON 4672 10001 4683 9981 4636 9909 4628 9923
4628 9960
TIME...MOT...LOC 0520Z 319DEG 48KT 4671 9983
SIMOSKO/SCHULTZThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:03 PM CDT | Special Weather Statement | BIS | Emmons, McIntosh | 42 min |
| Apr 6, 7:33 PM CDT | Special Weather Statement | BIS | McHenry | 27 min |
| Apr 6, 8:15 PM CDT | Special Weather Statement | BIS | Sheridan | 45 min |
| Apr 6, 8:29 PM CDT | Special Weather Statement | BIS | Oliver | 46 min |
| Apr 6, 9:00 PM CDT | Special Weather Statement | BIS | Burleigh | 45 min |
| Apr 6, 9:19 PM CDT | Special Weather Statement | BIS | Divide | 41 min |
| Apr 6, 9:37 PM CDT | Special Weather Statement | BIS | Logan | 38 min |
| Apr 6, 9:45 PM CDT | Special Weather Statement | BIS | Emmons | 45 min |
| Apr 7, 12:25 AM CDT | Wind Advisory | BIS | Adams, Bowman, Burleigh, Dickey, Dunn, Emmons and 14 more | 19 hr |
| Apr 7, 3:55 AM CDT | Red Flag Warning | BIS | Adams, Bowman, Slope | 15 hr |
Nearby
Special Weather Statements in North Dakota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.